Flood, Wilkin
- When
- June 8, 7:00 AM CST to June 17, 3:00 AM CST
- Where
- Wilkin forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.533, -95.383
The Red River at Wahpeton/Breckenridge had 3 crests above its moderate flood stage during the month of June. 1 feet on June 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
The Red River at Wahpeton/Breckenridge had 3 crests above its moderate flood stage during the month of June. These 3 occurred in near succession, one around 12.9 feet on June 9th, the second around 12.7 feet on June 12th, and the third around 13.1 feet on June 15th. The Bois de Sioux River spilled over its banks south of Breckenridge, flooding several township roads. The U.S. Highway 75 underpass north of Kent was closed due to high water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 8, 3:28 AM CST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 428 AM CDT WED JUN 8 2005 .SHORT TERM... WATER VAPOR LOOP SHOWS UPPER LEVEL TROUGH OVER THE WESTERN ND/SD BORDER WITH GOOD DRYING/DARKENING ACROSS MOSTLY WESTERN SD. NICE BOW ECHO EARLIER OVER WEST CENTRAL MN HAS MOVED INTO EASTERN MN. STORMS HAVE DIMINISHED IN INTENSITY. WRAP AROUND PRECIPITATION IN AN EAST-WEST BAND OVER THE NORTHERN VALLEY. BAND WAS DECREASING IN WIDTH. MCV INDICATED ON 88D NEAR JMS MOVING NORTH. GOOD SOUTHERLY LOW LEVEL JET FROM TX TO SD TURNS MORE NORTHEAST INTO EASTERN MN EARLY THIS MORNING OFF THE RUC. 850 HPA THETA-E GRADIENT WAS ACROSS ACROSS CENTRAL MN. AREA GETS DRY SLOTTED TODAY. WITH UPPER LEVEL JET MOVING THROUGH. WATER VAPOR LOOP INDICATES A CIRCULATION CENTER OVER OREGON WILL AFFECT THE SOUTHERN VALLEY THU AND THU EVENING. .LONG TERM... NO CHANGES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLOOD WATCH FOR ERN ND THROUGH 23Z WED. NDZ006>008-014>016-024-026>030-038-039-049-052>054. MN...FLOOD WATCH FOR NW AND W CNTRL MN THROUGH 23Z WED. MNZ001>009- 013>017-022>024-027>032-040. && HOPPES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 701 AM CDT WED JUN 8 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-091200- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 701 AM CDT WED JUN 8 2005 ...SEVERE THUNDERSTORM ARE EXPECTED ACROSS NORTHWEST AND WEST CENTRAL MINNESOTA AND FAR EASTERN NORTH DAKOTA THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR NORTHWEST AND WEST CENTRAL MINNESOTA AND FAR EASTERN NORTH DAKOTA EAST OF A LINE FROM WAHPETON NORTH DAKOTA TO LANGDON NORTH DAKOTA. STORM ARE EXPECTED TO DEVELOP AFTER 2 PM AND SHOULD MOVE OUT OF REGION AROUND 11 PM TONIGHT. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED WITH THE STORMS. UNSTABLE CONDITIONS WILL DEVELOP DRY COOL AIR ALOFT WILL MOVE OVER MOIST AIR NEAR THE SURFACE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING OVER THE SOUTHEAST HALF OF THE RED RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE HOPPES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 203 AM CDT WED JUN 8 2005 MNZ029-040-NDZ038>039-049-052>053-080803- GRANT MN-WILKIN MN-BARNES ND-CASS ND-RANSOM ND-RICHLAND ND- SARGENT ND- ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO WATCH 432. AREAS CLEARED FROM THE TORNADO WATCH INCLUDE... IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 2 COUNTIES GRANT WILKIN IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 5 COUNTIES BARNES CASS RANSOM RICHLAND SARGENT INCLUDING THE CITIES OF FARGO...VALLEY CITY AND WAHPETON. MNZ002>003-022-024-027>028-030>032-081000- WEST BECKER MN-EAST BECKER MN-CLAY MN-HUBBARD MN-MAHNOMEN MN- NORMAN MN-EAST OTTER TAIL MN-WEST OTTER TAIL MN-WADENA MN- ...TORNADO WATCH 432 REMAINS VALID UNTIL 500 AM CDT WEDNESDAY MORNING FOR THE FOLLOWING AREAS... IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY WADENA IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY HUBBARD IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 4 COUNTIES BECKER CLAY MAHNOMEN NORMAN IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY OTTER TAIL INCLUDING THE CITIES OF DETROIT LAKES AND FERGUS FALLS.
EXPERIMENTAL...WATCH COUNTY NOTIFICATION FOR WATCH 432 NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 259 AM CDT WED JUN 8 2005 MNC027-107-111-080859- /E.CAN.KFGF.TO.A.0432.000000T0000Z-050608T1000Z/ ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO WATCH 432. AREAS CLEARED FROM THE TORNADO WATCH INCLUDE... IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 2 COUNTIES CLAY NORMAN IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY OTTER TAIL INCLUDING THE CITIES OF FERGUS FALLS. MNC005-057-087-159-081000- /E.CON.KFGF.TO.A.0432.000000T0000Z-050608T1000Z/ ...TORNADO WATCH 432 REMAINS VALID UNTIL 500 AM CDT WEDNESDAY MORNING FOR THE FOLLOWING AREAS... IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY WADENA IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY HUBBARD IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 2 COUNTIES BECKER MAHNOMEN INCLUDING THE CITIES OF DETROIT LAKES. RIDDLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 327 AM CDT WED JUN 8 2005 MNZ022-024-027>028-032-080927- WEST BECKER MN-EAST BECKER MN-HUBBARD MN-MAHNOMEN MN-WADENA MN- ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 432 FOR THE FOLLOWING AREAS. NO AREAS REMAIN WITHIN THIS WATCH... IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY WADENA IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY HUBBARD IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 2 COUNTIES BECKER MAHNOMEN INCLUDING THE CITIES OF DETROIT LAKES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
556 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL 5 W WAHPETON 46.27N 96.71W
06/08/2005 1.00 INCH RICHLAND ND TRAINED SPOTTER
0100 AM TSTM WND GST 5 W WAHPETON 46.27N 96.71W
06/08/2005 65 MPH RICHLAND ND TRAINED SPOTTER
0106 AM TSTM WND GST 1 W WAHPETON 46.27N 96.63W
06/08/2005 65 MPH RICHLAND ND TRAINED SPOTTER
0106 AM HAIL 1 W WAHPETON 46.27N 96.63W
06/08/2005 1.00 INCH RICHLAND ND TRAINED SPOTTER
&&
DRIDDLEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
740 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG CAYUGA 46.08N 97.38W
06/08/2005 SARGENT ND CO-OP OBSERVER
TREES DOWN ALL OVER TOWN, ONE FELL ON A HOUSE.
&&
DRIDDLEThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461045.